Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
The article describes the symptoms of the life-threatening neurological disorder neuroleptic malignant syndrome (NMS) and lists 40 different prescription drugs that have been found to cause it.
On March 29, 2007, the Parkinson’s disease drug pergolide (PERMAX) was withdrawn from the market. This follows the publication of two studies which show an increased risk of heart valve damage in patients taking pergolide compared to those not taking the drug. You should contact your health care professional immediately if you are taking pergolide to discuss other treatments. Do not discontinue taking pergolide abruptly. The dosage of the drug must be gradually decreased.
You should contact the prescribing physician as soon as possible if a family member with Parkinson’s disease who is being treated with a dopamine agonist suddenly changes behavior in regards to gambling. (see article for list of drugs)
A study appearing in the August 2005 Archives of Neurology provides important new data indicating that the risk of sudden sleep is considerable with certain drugs used to treat Parkinson's Disease(see list in article). You should not drive a car or engage in other potentially dangerous activities unless you have gained sufficient experience from taking any of these drugs while engaged in non-dangerous activities to gauge whether or not you are affected adversely.
On December 22nd, FDA and Lilly modified the label for pergolid mesylate (PERMAX), a drug used in the treatment of Parkinson’s disease, and informed healthcare professionals of the possibility of patients falling asleep while performing daily activities, including operation of motor vehicles, while receiving treatment with pergolid mesylate. Although the patient information in the revised label does not mention auto accidents, the professional information, printed below, does.
On February 24, 2003, Eli Lilly and Company of Indianapolis informed healthcare professionals that the professional product labeling, or “package insert,” for pergolide (PERMAX) was being updated to include a warning about the possibility of heart valve damage with the drug.
This is the first of a two part series on drug induced psychiatric symptoms that is based on the July 8, 2002 issue of The Medical Letter on Drugs and Therapeutics. Regular readers of Worst Pills, Best Pills News will recognize The Medical Letter as a reference source written for physicians and pharmacists that we often use because of its reputation as an objective and independent source of drug information. The article lists the drugs and their psychiatric adverse effects.